Wisconsin, 2006

Drought in Wisconsin, November 1 to 30, 2006

November 1 to 30, 2006 · NWS DLH · 4 events in 4 counties and zones

The drought in northwestern Wisconsin taht began in summer continued into late fall. S.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

The drought in northwestern Wisconsin taht began in summer continued into late fall. Below normal precipitation across the area led to the U.S. Drought Monitor to continue D3 (extreme) drought conditions across northwestern Douglas County and far northern Burnett County. D2 (severe) drought conditions continued in Bayfield, the remainder of Burnett and northern Washburn counties. The northwestern corner of Wisconsin saw precipitation totals of only 25 to 50 percent of normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Oct 31, 3:24 PM CST, 8 hours 36 minutes earlier.

Area forecast discussion, Oct 31, 3:24 PM CST, 8 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
324 PM CST TUE OCT 31 2006

.DISCUSSION...MAIN FOCUS OVER THE NEXT FEW DAYS WILL BE CLOUD
TRENDS...AS WELL AS RESOLVING ANY PRECIPITATION POTENTIAL.

RATHER DRY PATTERN SHAPING UP FOR THE NEXT SEVERAL DAYS...AS WE
REMAIN IN NORTHWEST FLOW FOR THE REST OF THE WORK WEEK. A BROAD
LONG WAVE TROUGH CARVING OUT ACROSS THE GREAT LAKES WILL KEEP MOST
OF THE PRECIPITATION UP IN CANADA TO THE NORTH OF THE LAKES.
RIDGING IN THE VICINITY OF THE ROCKIES WILL THEN GRADUALLY MOVE
EASTWARD INTO THE CENTRAL U.S...BUT STRONG PACIFIC ENERGY WILL
GRADUALLY BREAK THIS RIDGE DOWN...RESULTING IN MORE OF A
TRANSITION TO A W/SW FLOW FOR THE LAST HALF OF THE WEEKEND AND THE
EARLY PART OF THE NEXT WORK WEEK.

FOR TONIGHT...THE SURFACE/UPPER LOW WILL MOVE TOWARD JAMES BAY. AS
A RESULT...DRIER AIR IN THE DAKOTAS WILL PUSH ACROSS AT LEAST THE
SOUTHERN HALF OF THE CWA. THE RUC TRIES TO KEEP THE LOW CLOUDS IN
TONIGHT...BUT GFS/NAM DO BRING SOME PARTIAL CLEARING TO THE
SOUTHERN HALF OF THE CWA. WILL TRY TO BRING SOME PARTIAL CLEARING
TO THE SOUTHERN ZONES...AND KEEP THINGS MOSTLY CLOUDY NORTH. JUST
A FEW FLURRIES ARE ABOUT ALL THAT ARE EXPECTED. GUSTY WINDS WILL
CONTINUE...BUT WILL DROP A BIT AWAY FROM THE LAKE.

ON WEDNESDAY...THE DAY SHOULD START PARTLY SUNNY IN MANY AREAS...
BUT CLOUDS ARE EXPECTED TO INCREASE AS ANOTHER SHORTWAVE WRAPS
AROUND THE PARENT LOW. COULD SEE A FEW SNOW SHOWERS...ESPECIALLY
IN THE NORTH.

IT LOOKS LIKE A LITTLE BETTER CHANCE OF SNOW SHOWERS WEDNESDAY
NIGHT INTO THURSDAY...BUT STILL ONLY CHANCE POPS.

THE NEXT REAL CHANCE OF PRECIPITATION WILL ARRIVE SUNDAY INTO
MONDAY...BUT SOME QUESTION AT THIS POINT IF THE GFS MAY BE TRYING
TO PHASE ENERGY FROM A NORTHERN STREAM SHORTWAVE AND A MUCH
STRONGER CENTRAL PLAINS STORM SYSTEM. WILL KEEP POPS LOW AT THIS
POINT...AS THE MAIN FORCING WILL BE NORTH AND SOUTH OF THE CWA.

TEMPS SHOULD REMAIN ON THE COOL SIDE...BUT MODERATE SOMEWHAT WITH
SOME WAA AHEAD OF THE SYSTEM LATE WEEKEND/EARLY NEXT WEEK.

&&

.POINT FORECAST TEMPS/POPS...
DLH  17  34  19  35 /  10  10  30  20
INL  14  29  17  32 /  10  20  30  20
BRD  16  34  18  34 /  10  10  20  10
HYR  15  37  18  36 /  10  10  20  20
ASX  20  35  23  37 /  10  10  30  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR LSZ146-
     LSZ147.

     GALE WARNING UNTIL 6 AM CST THURSDAY FOR LSZ146-LSZ147.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR LSZ121-LSZ140-
     LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ148.

DAP
Hazardous weather outlook, Oct 31, 7:15 AM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
715 AM CST TUE OCT 31 2006

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-011315-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
715 AM CST TUE OCT 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS WILL RESULT IN ROUGH WATER ACROSS WESTERN LAKE
SUPERIOR THORUGH TONIGHT. SPECIFICALLY...GALE WARNINGS ARE IN
EFFECT FOR THE OPEN WATERS AND FOR NEARSHORE WATERS FROM PORT WING
EASTWARD TO BAYFIELD WI THROUGH TONIGHT. SMALL CRAFT ADVISORIES
ARE IN EFFECT FOR THE REMAINDER OF THE NEARHORE WATERS OF LAKE
SUPERIOR IN MINNESOTA AND WISCONSIN THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS WILL RESULT IN ROUGH WATER ACROSS WESTERN LAKE
SUPERIOR WEDNESDAY THORUGH LATE WEDNESDAY NIGHT. SPECIFICALLY
GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS AND FOR NEARSHORE
WATERS FROM PORT WING EASTWARD TO BAYFIELD WI WEDNESDAY THROUGH
LATE WEDNESDAY NIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE
REMAINDER OF THE NEARHORE WATERS OF LAKE SUPERIOR IN MINNESOTA AND
WISCONSIN WEDNESDAY THROUGH LATE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

EOM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Bayfield

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bayfield forecast zone
Reported by
Official NWS Observations
Coordinates
46.635, -91.181 (the zone’s center; the record gives no point)

Drought, Burnett

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Burnett forecast zone
Reported by
Official NWS Observations
Coordinates
45.863, -92.368 (the zone’s center; the record gives no point)

Drought, Douglas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Douglas forecast zone
Reported by
Official NWS Observations
Coordinates
46.464, -91.899 (the zone’s center; the record gives no point)

Drought, Washburn

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washburn forecast zone
Reported by
Official NWS Observations
Coordinates
45.899, -91.791 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4277, 4354, 4355, 4356.